Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Doc change my propranolol for atenolol

Posted by Vincent_QC on May 19, 2013, at 21:09:00

I saw my Doc and since I can't see my cardiologist before the end of summer, we both talk about how I feel on the propranolol.

I take 30 mg day, since my dose was increase by the cardio Doc 4 months ago, I start feeling more depress, have more difficulty to fall asleep, my heart rate is higher ( first reason to be on a beta-blocker med was to make my heart beat slower and reduce my anxiety), I explain that I start also to have muscle weakness and pain, I'm also a lot tired all the time, can't sleep but feel like I always need to nap, have more chest pain, heartburn, have more cognitive problems and very bad short term memory, also it's harder to breath and I can feel and hear weird noises from my lungs (I'm don't have asthma but I do smoke).

My Doc RX another beta blocker, it's the atenolol. He said its a hydrophilic beta-blocker and have less central nervous system side effects.

The main problem is that it's long half, with the propranolol it's easier to dose because when I feel that my heart rate is normal I don't take more and can take less than the 30 mg a day but with the atenolol it's a 1 dose a day in the morning so if the heart rate and blood pressure fall to low, you have to wait until the side effects fade away...

I explain that to my Doc but he said that 25 mg day of atenolol is a very low dose and not worry. He said that if its not working, I just have to call him and we will try another one, his next choice is the bisoprolol...

I took the atenolol for 2 days now, took 25 mg in the morning yesterday but my blood pressure drop too low and my heart rate was higher in the 100 sit... So today I took only 12.5 mg, the blood pressure was a little bit higher but it's doing nothing for the fast heart rate...also the extreme tiredness and muscle pain is worse... Have to mention that my cardio Doc say that I have pots and dysautonomia...

Anyway, I think I will call my Doc this week and ask to try another one.

I want some help from posters here who take beta-blocker.

Since I already try the bisoprolol back in 2011 and it didn't help me and I know it will be the next choice of my Doc, I want to find another one who will be better for my symptoms.

The beta-blocker I didn't try are the nadolol, pindolol, the bystolic just to name a few.

I need a beta-blocker who is hydropholic, selective ones don't seem to be better for me, had bad side effects from the metoprolol and bisoprolol... Also I don't need a beta-blocker who also act on the a1 adrenergic receptor since my blood pressure is already normal and can fall on the low side.

I wonder if someone here took nadolol? Apparently it's a good one? Similar to the propranolol but don't enter into the brain and with a long half-life. If the fact that its not entering in the brain can reduce the central nervous system side effects I think it can be a good choice no?

Well if someone have any idea of a beta-blocker who can help me to lower the heart rate with less side effects I will really appreciate it!!!

Thanks everyone -:)

Ps: did try the florinef for pots and dysautonomia, well try the florinef to reduce the orthostaric hypotension I had from the Parnate, it lead to huge increase of blood pressure and bad headaches!!! The dysautonomia part seem to be from an over active sympathetic nervous system and bad parasympathetic function... Did try also the clonidine for the tachycardia, but it did nothing for the fast heart rate, just make me very sleepy...




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Vincent_QC thread:1043962